# SDR CA040825005

- Difficulty date: August 24, 2004
- Submitted: January 5, 2005
- Operation: General aviation
- Make and model: Cessna 550
- Aircraft time: 4,586 hours
- Engine: Pwa JT15D4
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Cap
- Condition: Debonded
- Location: Oil Filter
- Component: Oil Filter
- Component part number: 3029315
- Stage of operation: IN
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) WHEN (OIL) FILTER WAS RUN THROUGH THE BACK FLUSH MACHINE - ON THE FIRST CYCLE OF AIR AGITATION, THE FILTER SCREENS EXPANDED AND THE TOP BECAME DETACHED. THERE WAS NO SIGN OF EXCESSIVE CONTAMINATION NOR WAS THE MACHINE MALFUNCTIONING. ANOTHER FILTER WAS INSTALLED IN THE BACK FLUSH MACHINE AND OPERATED NORMALLY. IT APPEARED THAT THE BOND JOINT BETWEEN THE FILTER SCREENS AND THE FILTER CAP FAILED LEAVING NO ADHESIVE ON THE CAP. THE NEW FILTER INSTALLED IN THE ENGINE WAS CONSTRUCTED WITH A MACHINED CAP UNLIKE THE FAILED FILTER WHICH HAD A PRESSED ON CAP.
